Alert archive / Illinois / Flash Flood Warnings in 2000
Flash Flood Warning 1, NWS Chicago, IL
NWS Chicago, IL issued this flash flood warning at Jun 12, 2000, 1:30 PM CDT for 4 counties in Illinois. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 12, 2000, 1:30 PM CDT (18:30 UTC)
- Expired
- Jun 12, 2000, 4:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Chicago, IL
- Area
- Whole counties
Counties Boone County, IL, McHenry County, IL, Ogle County, IL, Winnebago County, IL
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 6.5 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 207 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 455 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 189 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KLOT 121830 FFWLOT ILC007-111-141-201-122130- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CHICAGO IL 130 PM CDT MON JUN 12 2000 THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A * FLASH FLOOD WARNING FOR... BOONE COUNTY IN NORTH CENTRAL ILLINOIS... OGLE COUNTY IN NORTH CENTRAL ILLINOIS... WINNEBAGO COUNTY IN NORTH CENTRAL ILLINOIS... MCHENRY COUNTY IN NORTHEAST ILLINOIS... * UNTIL 430 PM CDT. * AS OF 115 PM CDT HEAVY RAINFALL IN EXCESS OF 3 INCHES HAS OCCURRED ACROSS THE WARNED AREA SINCE EARLY THIS MORNING. UP TO 5 INCHES OF RAIN HAS BEEN REPORTED NEAR MARENGO...IN MCHENRY COUNTY WITH NUMEROUS 3 TO 4 INCH REPORTS FROM NORTHWEST OGLE COUNTY...THROUGH THE ROCKFORD AREA AND BELVIDERE. IN ADDITION...RADAR AND SATELLITE IMAGERY INDICATE ANOTHER AREA OF HEAVY SHOWERS AND THUNDERSTORMS INCREASING IN COVERAGE ACROSS NORTHWEST ILLINOIS. THIS LINE OF SHOWERS AND STORMS IS EXPECTED TO CONTINUE DEVELPING AS IT MOVES FROM NORTHERN OGLE COUNTY...NORTHEAST INTO WINNEBAGO...BOONE AND MCHENRY COUNTIES BY 230 PM CDT. AN ADDITIONAL 1 TO 2 INCHES OF RAINFALL IS POSSIBLE IN THESE AREAS. THIS WILL CAUSE RAPID RISES IN WATER LEVELS OF SMALL STREAMS AND LOW LYING AREAS ALREADY FLOODED BY THIS MORNING/S HEAVY RAINFALL. PERSONS IN FLOOD PRONE AREAS SHOULD BE PREPARED TO MOVE QUICKLY TO HIGHER GROUND. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MERZLOCK NNNN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 3:00 AM CDT, 10 hours 30 minutes earlier.
Area forecast discussion, Jun 12, 3:00 AM CDT, 10 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO IL 300 AM CDT MON JUN 12 2000 AT 1 AM SURFACE BOUNDARY APPEARS ACROSS FAR SOUTHERN MI THROUGH MID-SOUTH PORTION OF OUR CWFA TO NEAR MOLINE AND THEN WEST SOUTHWESTWARD WITH DECREASING SURFACE CONTRAST. IL PORTION QUASISTATIONARY. OUR AREA STILL UNDER TROPICAL MOIST PLUME IN WATER VAPOR IMAGERY WHILE SHORT WAVE IN IA LIFTS EAST NORTHEASTWARD. AREA OF PRECIP SOUTHEAST IA AHEAD OF THIS SHORT WAVE HAD BEEN INCREASING BUT APPEARS MORE STEADY STATE NOW PER RADAR AND IR SATELLITE TOPS. MODELS HAVE THEIR DIFFERENCES WITH AVN MAKING MUCH MORE OF THIS IA SHORT WAVE AND DEVELOPING A SIGNIFICANT SURFACE WAVE WITH COPIOUS RAINS TODAY ACROSS PORTIONS OF OUR CWFA. OTHER MODELS DAMP OUT SURFACE FEATURE AND ARE MUCH LIGHTER ON THE PRECIP. LEAN, ALBEIT NOT COMPLETELY TOWARD WEAKER SURFACE SOLUTIONS OF NGM AND ETA. AS PER QPF, HOWEVER, GIVEN TROPICAL PRECIPITABLE WATER VALUES REMAINING NEAR 1 2/3 INCHES TODAY AND RELATIVELY LIGHT FLOW, LOCALLY HEAVY RAINS A DISTINCT POSSIBILITY AND WILL BE MENTIONED, ALONG AND NORTH OF BOUNDARY AND WILL BE MENTIONED IN ZONES EXCEPT FAR SOUTH PORTION. ALL MODELS POINT TO A BREAK IN THE ACTION OVERNIGHT...AND POSSIBLY TUESDAY. HOWEVER ALL MODELS DO INDICATE THETA E RIDGE POKING ESPECIALLY OVER WESTERN AND SOUTHERN PORTIONS OF AREA TOMORROW AND OF COURSE DECREASING STABILITY AS WARM FRONT RETREATS INTO WI. FOR NOW WILL PROBABLY CONTINUE WITH LOW POP FORECASTS FOR EARLY TONIGHT AND TUESDAY IN GENERAL UNTIL BREAKS BECOME CLEARER. FORECAST PROFILES AND HIGH PW SHOULD KEEP THINGS MAINLY CLOUDY THROUGH TONIGHT WITH A PARTLY SUNNY WARM SECTOR FORECAST TOMORROW. TEMPS TRICKY OF COURSE BUT WILL LEAN BELOW MOS S TODAY WITH CLOUDS AND SHOWERS IN COOL SECTOR. TUESDAY MAY GO A BIT ABOVE MOS OR AT LEAST WITH HIGHER NGM/NEW AVN MOS S. AS SUNDAY SHOWED, NOT A LOT OF SUN NEEDED TO PUSH TEMPS WELL INTO 80S IN THE WARM SECTOR AIRMASS. .CHI...NONE KAPLAN
In the hours before
Special weather statement, Jun 12, 11:33 AM CDT, 1 hour 57 minutes before
ILZ003>006-008-010>014-019>023-032>033-039-INZ001>002-010>011-019- 131100- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO IL 1200 PM CDT/EST MON JUN 12 2000 FOR NORTH CENTRAL AND NORTHEAST ILLINOIS AND NORTHWEST INDIANA... NO SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON OR TONIGHT. A FRONTAL BOUNDARY WILL CONTINUE TO HOVER ACROSS THE AREA THIS AFTERNOON AND TONIGHT. SCATTERED SHOWERS AND THUNDERTORMS WILL LIKELY ERUPT IN THE VICINITY OF THIS FRONT...ESPECIALLY LATER THIS AFTERNOON AND THIS EVENING. AT THIS TIME SEVERE WEATHER APPEARS UNLIKELY. MERZLOCK
Nearby
Flash Flood Warnings in Illinois, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.